Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Sacramento, CA

May 28, 2014

NWS Sacramento, CA issued this red flag warning at May 28, 2014, 2:43 AM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2014, 2:43 AM PDT (09:43 UTC)
Expired
May 29, 2014, 3:44 PM PDT
In force
37 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS86 KSTO 280943
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
243 AM PDT WED MAY 28 2014

...CRITICAL FIRE DANGER CONDITIONS THROUGH THURSDAY ACROSS THE
LOWER ELEVATIONS...

.SURFACE HIGH PRESSURE IS BUILDING INTO THE PACIFIC NORTHWEST
TODAY. THIS WILL BRING DRY...BREEZY NORTH WINDS ACROSS MUCH OF
INTERIOR NORTHERN CALIFORNIA TODAY THROUGH TONIGHT. THE
COMBINATION OF DRY NORTH WINDS AND LOW AFTERNOON HUMIDITIES WILL
BRING CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY RECOVERIES
TONIGHT WILL BE LOCALLY POOR. WINDS WILL DIMINISH DURING THE DAY
THURSDAY BUT AFTERNOON HUMIDITIES WILL REMAIN VERY LOW.

CAZ215>219-282330-
/O.NEW.KSTO.FW.W.0003.140528T0943Z-140530T0300Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
243 AM PDT WED MAY 28 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THURSDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...
217...218 AND 219...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM PDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA AND 
  FIRE WEATHER ZONE 219 NORTHERN SAN JOAQUIN VALLEY IN SAN 
  JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF FIRE IGNITION
  OCCURS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
589 
WWUS86 KSTO 282208
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
308 PM PDT WED MAY 28 2014

...CRITICAL FIRE DANGER CONDITIONS CONTINUE THROUGH THURSDAY
IN THE INTERIOR VALLEY AND LOWER ELEVATIONS OF NORTHERN
CALIFORNIA...

.SURFACE HIGH PRESSURE BUILDING ACROSS THE PACIFIC NORTHWEST
WILL BRING DRY AND BREEZY NORTH WINDS TO INTERIOR NORTHERN
CALIFORNIA THROUGH THURSDAY MORNING. LOCALLY POOR HUMIDITY
RECOVERY IS EXPECTED TONIGHT OVER MUCH OF THE VALLEY AND
SURROUNDING LOWER SLOPES AND FOOTHILLS. WINDS WILL DECREASE
DURING THE DAY THURSDAY...BUT HUMIDITIES WILL REMAIN QUITE LOW.

CAZ215>219-291800-
/O.CON.KSTO.FW.W.0003.000000T0000Z-140530T0300Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
308 PM PDT WED MAY 28 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...
217...218 AND 219...

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA AND 
  FIRE WEATHER ZONE 219 NORTHERN SAN JOAQUIN VALLEY IN SAN 
  JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.
  DECREASING WINDS EAST SIDE OF THE VALLEY OVERNIGHT THEN
  INCREASING AGAIN ON THURSDAY.

* RELATIVE HUMIDITY...POOR HUMIDITY RECOVERY TONIGHT...UP TO 30
  PERCENT MANY LOCATIONS MAINLY WEST OF INTERSTATE 5...AND AS LOW
  AS 7 PERCENT THURSDAY.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF FIRE IGNITION 
  OCCURS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$


JHM
050 
WWUS86 KSTO 291201
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
501 AM PDT THU MAY 29 2014

...CRITICAL FIRE DANGER CONDITIONS CONTINUE THROUGH THE EARLY 
EVENING FOR THE INTERIOR VALLEY AND LOWER ELEVATIONS OF NORTHERN
CALIFORNIA...

.A RELATIVELY STRONG PRESSURE GRADIENT AT THE SURFACE WILL
CONTINUE TO BRING DRY AND BREEZY NORTH WINDS TO INTERIOR NORTHERN
CALIFORNIA THROUGH MID-DAY. WINDS WILL DECREASE DURING THE
DAY...BUT HUMIDITIES WILL REMAIN QUITE LOW THROUGH THE EARLY
EVENING.

CAZ215>219-300300-
/O.CON.KSTO.FW.W.0003.000000T0000Z-140530T0300Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
501 AM PDT THU MAY 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...
216...217...218 AND 219...

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO 
  FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 
  1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA AND 
  FIRE WEATHER ZONE 219 NORTHERN SAN JOAQUIN VALLEY IN SAN 
  JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF FIRE IGNITION 
  OCCURS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
107 
WWUS86 KSTO 292244
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
344 PM PDT THU MAY 29 2014

CAZ215>219-292345-
/O.CAN.KSTO.FW.W.0003.000000T0000Z-140530T0300Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
344 PM PDT THU MAY 29 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 215...216...217...218 AND 219...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN 
VALLEY...THE CARQUINEZ STRAIT AND DELTA AREAS.

NORTHWEST WINDS ARE DECREASING OVER THE AREA AND WILL CONTINUE TO 
DIMINISH THIS EVENING. HUMIDITIES WILL REMAIN RELATIVELY LOW
THROUGH THE EVENING...THEN WILL GRADUALLY RECOVER AS TEMPERATURES 
COOL AND WINDS TURN LIGHTLY ONSHORE AND UP VALLEY.

$$

JHM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at May 28, 2:18 AM PDT, 25 minutes earlier.

Area forecast discussion, May 28, 2:18 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
218 AM PDT WED MAY 28 2014

.SYNOPSIS...
COOLER BUT DRY BREEZY NORTHERLY WINDS TODAY. SLIGHT WARMING
THURSDAY WITH A CONTINUED NORTHERLY WIND. COOLING AGAIN FRIDAY
INTO THE WEEKEND WITH A THREAT OF SHOWERS AND AFTERNOON
THUNDERSTORMS...STARTING FIRST OVER THE WESTERN SHASTA COUNTY
MOUNTAINS ON FRIDAY THEN THE THREAT SPREADS TO MAINLY OVER ALL
THE MOUNTAINS EACH DAY SATURDAY THROUGH TUESDAY.

&&

.DISCUSSION...
A TROUGH OF LOW PRESSURE IS MOVING INTO THE PACIFIC NORTHWEST
THIS MORNING. AS THE TROUGH SHIFTS FURTHER EAST TODAY BREEZY
NORTHWEST TO NORTH WINDS WILL SPREAD THIS MORNING FROM THE NORTH
END OF THE VALLEY SOUTHWARD OVER THE CENTRAL VALLEY AND INCREASE THE
ALREADY DRY CONDITIONS. A RED FLAG WARNING IS BEING ISSUED AS A
RESULT OF THE WIND, LOW RH AND DRY GRASS FUELS. CONTINUED SYNOPTIC
COOLING WILL OCCUR TODAY AND COOL TEMPERATURES ANOTHER 3 TO 5
DEGREES OVER YESTERDAYS HIGHS.

AS THE LOW LIFTS TO THE NORTHEAST DRY NORTHERLY FLOW WILL
CONTINUE FOR THURSDAY AND TEMPERATURES WILL WARM BY AT LEAST
SEVERAL DEGREES OVER TODAYS HIGHS. WINDS LOOK TO BE LIGHTER BY
THURSDAY AND REVERSE DIRECTION LATE IN THE DAY. CONDITIONS DURING
THE DAY HOWEVER WILL REMAIN VERY DRY.

A BAGGY TROUGH REDEVELOPS ON FRIDAY FURTHER TO THE WEST WHILE THE
EASTERN PARTS OF THE TROUGH REMAIN OVER THE REGION. THIS WILL
CAUSE THE WINDS TO REVERSE DIRECTION AND STRONGER FLOW RETURNING
THROUGH THE DELTA AND UPVALLEY DURING THE DAY. THERE IS A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING LATE IN THE DAY
OVER THE WESTERN PORTIONS OF THE SHASTA-TRINITY NATIONAL FOREST
OTHERWISE DRY CONDITIONS WILL CONTINUE ELSEWHERE WITH COOLER
TEMPERATURES.

&&

.EXTENDED DISCUSSION (SATURDAY THROUGH WEDNESDAY)

A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION SATURDAY
THROUGH TUESDAY WITH SHORTWAVES ROTATING THROUGH THE REGION. THIS
WILL BRING A THREAT OF THUNDERSTORMS TO THE MOUNTAINS EACH DAY
WITH THE BETTER CHANCES LOOKING LIKE SUNDAY AND TUESDAY AT
THIS TIME. ALSO DEPENDING UPON HOW THE SYSTEM BEHAVES WINDS COULD
BE CHANGING DIRECTION ALMOST DAILY FROM NORTHERLY TO SOUTHERLY
DEPENDING ON THE PLACEMENT OF THE LOW EACH DAY. SO EXPECT
REFINEMENTS TO BE MADE AS WE GET CLOSER IN TIME TO EACH DAY.
TEMPERATURES ARE EXPECTED TO REMAIN IN THE 80S FOR THE VALLEY TO
THE 60S AND 70S FOR THE MOST PART FOR THE MOUNTAINS THROUGH THIS
PERIOD. I HAVE LEFT WEDENDAY DRY FOR NOW DUE TO MODEL
DISAGREEMENTS BUT THAT COULD CHANGE IF THE LOW LINGERS OVER THE
REGION.

&&

.AVIATION...

VFR CONDITIONS CONTINUE THE NEXT 24 HOURS WITH CLEAR SKIES. WINDS
GENERALLY NORTH 5-10 KT (WITH LOCALLY HIGHER GUSTS) ACROSS THE
VALLEY THIS MORNING WILL INCREASE TO 10-18 KT TODAY, WITH LOCAL
GUSTS UP TO 25 KT.

DANG

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM PDT THURSDAY CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO
VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

&&

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.